Ask a doctor

Watery Eye a Side Effect of Botox?

i had botox injected into the inner corner of my eye for muscle spasm. Now it keeps tearing up. how long does this last

Doctor Answers (6)

Watery eye after botox to eyelids

+2

Hello. This may be due to dryness in your eyes from incomplete eyelid closure or temporary weakening of the pump mechanism which helps move tears through the tear duct and into the nose. Even though it sounds counter-intuitive, I would recommend trying preservative-free artificial tear eye drops several times a day to see if this helps. Even if the drops dont help, the tearing should resolve as the botox wears off.


Boston Oculoplastic Surgeon
5.0 out of 5 stars 77 reviews

Watery eye a side effect of Botox?

+1

Hello and sorry to hear about the issue you are experiencing. It is difficult to give you advice without performing an exam and knowing more about your treatment. I would recommend following up with your provider, as they will be able to give you advice on the issue. They will refer you to a board certified opthamologist if necessary. I hope this helps, and I wish you the best of luck.

Paul S. Nassif, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 28 reviews

Watery Eyes & Botox

+1

If you had Botox injected in the inner corner of your eye this can happen, as the duct responsible for draining your tears is in this area.  Side effects related to Botox are typically temporary so this should resolve, but it is always good to notify the Ophthomologist who treated you and let them know. Good luck.

Sabrina Fabi, MD
San Diego Dermatologic Surgeon
5.0 out of 5 stars 29 reviews

You might also like...

Botox and tearing of the eye

+1

I would follow up with your provider to discuss this side effect post-treatment. Botox for blepharospasm works, and it is likely the tearing will resolve when the treatment wears off.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 130 reviews

Teary eyes after Botox injection

+1

This side effect is very rare and if it is related to Botox injection it will surgely go away. Contact your physician who did the injection and let them know and perhaps a consultation with an ophthalmologist (eye specialist) is warranted if it does not go away.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 5 reviews

Watery Eye after Botox

+1

 

Dear Fcontreras, I would suggest seeing your injecting physician for a follow up discussion regarding your current watering of the eye. You may need to use some drops during the daytime and possible ointment in the evening if you are not having full closure of the lid. A direct examination will help in finding  a proper diagnosis and follow up plan. Best regards,

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 121 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.